Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2014, 10:56 PM CDT for Lawrence County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 4, 2014, 11:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 9:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS53 KSGF 050356
SVRSGF
MOC109-050445-
/O.NEW.KSGF.SV.W.0124.140605T0356Z-140605T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1145 PM CDT
* AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MILLER...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...HALLTOWN...HOBERG...MILLER...MOUNT VERNON...RED OAK
AND STOTTS CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 58 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3713 9406 3729 9405 3728 9361 3700 9361
TIME...MOT...LOC 0357Z 282DEG 23KT 3720 9397
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN2 follow-up statements
258
WWUS53 KSGF 050413
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT WED JUN 4 2014
MOC109-050445-
/O.CON.KSGF.SV.W.0124.000000T0000Z-140605T0445Z/
LAWRENCE MO-
1113 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE COUNTY UNTIL 1145 PM CDT...
AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLER...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...HALLTOWN...HOBERG...MILLER...MOUNT VERNON AND STOTTS
CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 56 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3711 9400 3729 9397 3720 9361 3700 9361
TIME...MOT...LOC 0414Z 282DEG 23KT 3715 9384
HAIL...1.00IN
WIND...60MPH
$$965 WWUS53 KSGF 050436 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1136 PM CDT WED JUN 4 2014 MOC109-050446- /O.EXP.KSGF.SV.W.0124.000000T0000Z-140605T0445Z/ LAWRENCE MO- 1136 PM CDT WED JUN 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY WILL EXPIRE AT 1145 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3711 9400 3729 9397 3720 9361 3700 9361 TIME...MOT...LOC 0436Z 282DEG 23KT 3712 9367 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:01 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 4, 10:01 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 PM CDT Wed Jun 4 2014 .MESOSCALE DISCUSSION... Issued at 1000 PM CDT WED JUN 4 2014 A cold front is now located near or just north of the Highway 60 corridor late this evening. Storms are developing along the front across extreme southeastern Kansas into southwestern Missouri along the front. A plume of mid level moisture is currently spreading east into western Missouri from and storm development is increasing once this moisture overspreads these areas. This increased moisture will continue to spread east and expect storms to continue to develop to the east across the rest of the area near the front as this mid level moisture increases. Deep layer shear values remain strong across the region with 0-6km bulk shear values greater than 40kt. An unstable airmass also remains in place and the front is able to over come the cap that is over the region. The deep layer shear will support organized updrafts and given the instability, a few supercells will be possible. Low level shear is weak across the region so the tornado risk is low. The main risk is hail to the size of quarters and winds in excess of 60 mph late this evening into the overnight hours. The main severe risk will be with the supercells that develop and this should not be widespread but a few will continue to develop into the overnight hours. Locally heavy rainfall will also be possible long the front. A complex of storms is still expected to develop across western Kansas and sweep to the east and approach extreme southeastern Kansas and far western Missouri near sunrise this morning. Winds in excess of 60 mph will be possible with this line as it approaches the area late tonight into Thursday morning. && .SHORT TERM...(This Evening through Thursday Morning) Issued at 236 PM CDT WED JUN 4 2014 It continues to be a messy and low confidence forecast (especially beyond 24 hours or so) for the region for the coming days. As mentioned in the above mesoscale section, the frontal boundary will continue to sink south across the region this afternoon and evening, with some convective potential across the eastern Ozarks this afternoon. Later this evening, nearly every piece of model guidance available develops convection associated with this boundary in the vicinity of the U.S. 60 corridor and sinks it to the south toward northern Arkansas closer to midnight. Lift across the front will be weak this evening, which does bring into question just how much convection will be able to develop, but it is hard to ignore such a strong model consensus. Given more than ample instability and deep layer shear, and 0-3 KM theta-e differentials pushing 30K across this region, severe storms will be a distinct possibility IF convection does form. Wind gusts will be the main concern, though some severe hail will be possible. Very high freezing levels will limit the overall hail risk, however. Later tonight, an MCS is expected to form over west central Kansas and move east toward the region during the overnight hours. Forward propagating Corfidi vectors suggest an easterly track to the MCS until it begins to approach the western fringes of the CWA, at which point it should start a turn to the southwest. Timing and exact track will be highly dependent on where exactly the MCS takes shape this evening; we should have a much better handle on the details once it forms and begins to move east. For now, best indications are for the MCS to be moving into our southeastern Kansas counties around 12-13Z tomorrow morning, then moving toward the U.S. 65 corridor closer to 15Z. For now, it appears that instability/shear will be high enough for this MCS to be strong to severe as it moves into the region; am not expecting anything too crazy at this point, but some severe wind gusts will be possible. Weak 0-3 KM shear vectors suggest that spin up tornado potential will be low with this system. .LONG TERM...(Thursday Afternoon through Wednesday) Issued at 236 PM CDT WED JUN 4 2014 Convection should become more scattered in nature Thursday afternoon and evening, with renewed development overhead Thursday night and early Friday as the low level jet increases across the region. Some severe weather will remain possible through this period, conditional on exact timing and location of convection. From Friday onward, the forecast becomes increasingly low confidence with time, given the impact of each round of convection on subsequent development. Friday night, Saturday, and Saturday night all appear at this point to be relatively similar to tonight and Thursday, with increased potential of organized MCS activity during the overnight and early morning hours, with more scattered convection during the day. Severe weather will very much be possible during this time, both with daytime convection as well as overnight MCSs. Exact details in terms of threats and timing will be a mesoscale forecast challenge, and interests across the region are encouraged to check back often for forecast refinements. Along with the severe weather threat through the weekend, heavy rain may become an increasing concern over the next few days. With a very tropical airmass in place across the region (PWAT values able 2 standard deviations above normal for this time of year), very heavy rainfall rates can be expected with the stronger convection. We do have decent infiltration capacity for now given recent drought conditions, especially across the western portions of the CWA, where rainfall is expected to be the heaviest. That said, with the possibility of 1 to locally 3"+ inches of rain with each MCS moving through, that capacity may quickly be used up. No Flood or Flash Flood Watches are planned for now, though depending on the exact track of convection over the coming days, a Watch may be needed at some point. For now, will continue with the mention in the HWO. Medium range model guidance continues to indicate a stronger shortwave moving through the area Sunday into Monday, which should sweep the front south of the region, at least for a few days. Along with lower rain chances, this looks to give the region a break from the very high humidity for at least a short time. Beyond the beginning of next workweek, the overall synoptic pattern looks to remain fairly active for the region, with the area remaining between a strong upper level ridge over northern Mexico and an active series of shortwaves moving across the Great Lakes and northern Plains. This would suggest regular rain chances along with relatively seasonable temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 640 PM CDT WED JUN 4 2014 Pilots can generally expect VFR conditions much of tonight. However an isolated thunderstorm cannot be ruled out. Areas of light fog and patchy lower stratus may form late tonight. A complex of storms is expected to develop tonight across Kansas then spread eastward into southern Missouri Thursday morning. This will bring deteriorating flight conditions and areas of MVFR ceilings and visibilities. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Wise SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Foster
Hazardous weather outlook, Jun 4, 9:44 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 944 PM CDT WED JUN 4 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 944 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT WHICH IS CURRENTLY LOCATED FROM WEST TO EAST NEAR THE HIGHWAY 60 CORRIDOR LATE THIS EVENING. THE FRONT WILL STALL ACROSS SOUTHERN MISSOURI TONIGHT AND STORMS MAY CONTINUE TO TRACK EAST ALONG AND NEAR THE FRONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. DEEP LAYER SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT WITH A FEW OF THESE STORMS WITH HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH THE MAIN SEVERE RISKS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITHIN THESE STORMS. LATE TONIGHT...A COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO FORM ACROSS WESTERN AND CENTRAL KANSAS AND MOVE EAST TOWARD THE REGION...APPROACHING FAR SOUTHEASTERN KANSAS AROUND SUNRISE THURSDAY MORNING. DEPENDING ON THE EXACT TRACK AND TIMING OF THIS COMPLEX OF THUNDERSTORMS...SOME SEVERE WIND GUSTS...ALONG WITH LOCALLY HEAVY RAINFALL...CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COMPLEX OF THUNDERSTORMS WILL CONTINUE EAST OR SOUTHEAST ACROSS THE REGION THURSDAY MORNING. SOME SEVERE WIND GUSTS ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH THIS COMPLEX. PERIODIC ROUNDS OF THUNDERSTORMS WILL THEN CONTINUE THURSDAY AFTERNOON THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Jun 4, 9:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL WALNUT GROVE 37.41N 93.55W
06/04/2014 M0.50 INCH GREENE MO EMERGENCY MNGR
DIME SIZED HAIL REPORTED
&&
MGRIFFINSpecial weather statement, Jun 4, 9:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT WED JUN 4 2014
MOZ079-090-050330-
GREENE MO-POLK MO-
945 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND SOUTH CENTRAL POLK
COUNTIES UNTIL 1030 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF ASH GROVE...OR 15 MILES
NORTH OF REPUBLIC...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ASH GROVE...BASSVILLE...BOIS D'ARC...CAVE
SPRINGS...EBENEZER...FAIR GROVE...GALLOWAY...GLIDEWELL...SACVILLE...
SPRINGFIELD...STRAFFORD...WALNUT GROVE AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 68 AND 88 WILL ALSO BE IMPACTED BY
THIS STORM.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3730 9363 3738 9362 3747 9355 3738 9308
3731 9308 3709 9321 3709 9323
TIME...MOT...LOC 0245Z 302DEG 27KT 3733 9352
GRIFFINLocal storm report, Jun 4, 10:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL WINONA 37.01N 91.32W
06/04/2014 M0.75 INCH SHANNON MO PUBLIC
&&
MGRIFFINSpecial weather statement, Jun 4, 10:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT WED JUN 4 2014
MOZ077-088-089-094-050400-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
1018 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHERN DADE
COUNTIES UNTIL 1100 PM CDT...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAPLE GROVE...OR 12 MILES NORTHEAST OF
CARTHAGE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALBA...AVILLA...BOSTON...CARYTOWN...
DUDENVILLE...EVERTON...GOLDEN CITY...JASPER...LOCKWOOD...MAPLE
GROVE...MEINERT...MILLER...NECK CITY...PENNSBORO...PURCELL...RED OAK
AND SOUTH GREENFIELD.
PEOPLE IN NORTHEASTERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN
BARTON AND SOUTHERN DADE COUNTIES...INCLUDING MILLER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3741 9437 3740 9362 3736 9362 3711 9390
3724 9446
TIME...MOT...LOC 0319Z 286DEG 27KT 3728 9412
GRIFFINSpecial weather statement, Jun 4, 10:27 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUN 4 2014
MOZ098-106-050415-
OREGON MO-SHANNON MO-
1027 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OREGON AND SOUTH
CENTRAL SHANNON COUNTIES UNTIL 1115 PM CDT...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF GREER...OR 23 MILES EAST OF
MOUNTAIN VIEW...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE GREER AND WILDERNESS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3665 9112 3665 9113 3686 9152 3701 9137
3695 9121 3684 9122 3683 9112 3682 9111
3678 9111
TIME...MOT...LOC 0328Z 296DEG 20KT 3688 9130
GRIFFINLocal storm report, Jun 4, 10:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FLOOD JASPER 37.34N 94.30W
06/04/2014 JASPER MO 911 CALL CENTER
K HIGHWAY HAD SEVERAL SECTIONS WITH WATER OVER THE ROAD
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jun 4, 8:44 PM CDT | Special Weather Statement | SGF | Dade | 31 min |
| Jun 4, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 38 min |
| Jun 4, 9:15 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 4, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 41 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | SGF | Greene | 45 min |
| Jun 4, 9:52 PM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 5 hr |
| Jun 4, 10:18 PM CDT | Special Weather Statement | SGF | Lawrence | 42 min |
| Jun 4, 10:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Jun 4, 10:46 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence | 6 hr |
| Jun 4, 11:24 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jun 4, 11:40 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| Jun 4, 11:58 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 23 min |
| Jun 5, 1:18 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Jun 5, 1:22 AM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jun 5, 1:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 44 min |
| Jun 5, 1:50 AM CDT | Areal Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 44 min |
| Jun 5, 2:02 AM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Jun 5, 2:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 44 min |
| Jun 5, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 40 min |
| Jun 5, 3:24 AM CDT | Special Weather Statement | SGF | Oregon | 51 min |
| Jun 5, 3:45 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 4 hr |
| Jun 5, 3:52 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 5, 3:54 AM CDT | Special Weather Statement | SGF | Jasper | 36 min |
| Jun 5, 7:51 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 5, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 63 min |
| Jun 5, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| Jun 5, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 60 min |
| Jun 5, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Jun 5, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 62 hr |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Jun 5, 9:28 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 62 min |
| Jun 5, 9:29 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jun 5, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 60 min |
| Jun 5, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Webster, Wright | 66 min |
| Jun 5, 10:14 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 5, 10:22 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jun 5, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 5, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Jun 5, 11:17 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 17 min |
| Jun 5, 11:31 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Jun 5, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 17 min |
| Jun 5, 12:51 PM CDT | Areal Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 3 hr |
| Jun 5, 3:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 19 more | 4 days |
| Jun 5, 3:55 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.